MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 3MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 3MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400304X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance. this device was received for analysis but the engineering report is not yet available. however, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the time of the tibial artery, the power flex pro balloon burst and almost tore off.The doctor could still pull the balloon out of the patient.The device was replaced with an unknown balloon catheter and the procedure was completed successfully.There were no patient injury.The device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.The contrast media used is accupaque 300, ge with a contrast to saline ratio was 1:3.The type and brand of inflation device used was encore 26, boston scientific.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel.There were no difficulty crossing the lesion.The device will be returned for analysis.No other information was provided.
 
Additional Manufacturer Narrative
During the time of the tibial artery, the power flex pro balloon burst and almost tore off.The doctor could still pull the balloon out of the patient.The device was replaced with an unknown balloon catheter and the procedure was completed successfully.There were no patient injury.The device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The contrast media used is accupaque 300, ge with a contrast to saline ratio was 1:3.The type and brand of inflation device used was encore 26, boston scientific.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel.There were no difficulty crossing the lesion.The product was removed intact (in one piece) from the patient.No other information was provided.A non-sterile powerflexpro 3mm4cm 135 was received coiled inside of a plastic bag.The product was removed from the plastic bag to do a visual inspection without any optical magnifying device.With the naked eye visual inspection, a burst balloon condition can be observed.No other damages or anomalies at the part was detected.Sem results showed that the external surface of balloon presented evidence of abrasions and scratch marks near to the balloon rupture.It¿s very likely that the same factors that caused the scratch marks on the balloon¿s outer surface could have also contributed to the rupture found on the received balloon.The internal surface of the balloon and the proximal marker band did not presented any evidence of damages.A device history record (dhr) review of lot 17642273 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed through analysis of the returned device.The exact cause of the burst could not be determined during analysis.Based on the limited information available for review, vessel characteristics (although not provided) may have contributed to the reported event as evidenced by the scratch marks and abrasions noted during sem analysis.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 3MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key6685785
Report Number9616099-2017-01211
Device Sequence Number16177219
Product Code LIT
UDI-Device Identifier20705032058992
UDI-Public20705032058992
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number4400304X
Device Catalogue Number4400304X
Device Lot Number17642273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Distributor Facility Aware Date06/09/2017
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date07/05/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1